Lobachevskii Journal of Mathematics

, Volume 40, Issue 1, pp 79–84 | Cite as

Approximation to Constant Functions by Electrostatic Fields due to Electrons and Positrons

  • M. A. KomarovEmail author


We study a uniform approximation to constant functions f(z) = const on compact subsets K of complex plane by logarithmic derivatives of rational functions with free poles. This problem can be treated in terms of electrostatics: we construct on K the constant electrostatic field due to electrons and positrons at points ∉ K. If K is a disk or an interval, we get the approximation, which close to the best. Also we get the new identity for generalized Laguerre polynomials. Our results related to the classical problem of rational approximation to the exponential function.

Keywords and phrases

logarithmic derivative of rational function simple partial fraction constant electrostatic field order of uniform approximation Laguerre polynomial exponential function 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    V. I. Danchenko and D. Y. Danchenko, “Approximation by simplest fractions,” Math. Notes 70 (4), 502–507 (2001).MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    O. N. Kosukhin, “Approximation properties of the most simple fractions,” Moscow Univ. Math. Bull. 56 (4), 36–40 (2001).MathSciNetzbMATHGoogle Scholar
  3. 3.
    M. A. Komarov, “An example of non–uniqueness of a simple partial fraction of the best uniform approximation,” Russ. Math. (Iz. VUZ) 57 (9), 22–30 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    M. A. Komarov, “A criterion for the best uniform approximation by simple partial fractions in terms of alternance. II,” Izv. Math. 81 (3), 568–591 (2017).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    J. Korevaar, “Asymptotically neutral distributions of electrons and polynomial approximation,” Ann. Math. (2) 80 (3), 403–410 (1964).MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Z. Rubinstein and E. B. Saff, “Bounded approximation by polynomials whose zeros lie on a circle,” Proc. Am. Math. Soc. 29, 482–486 (1971).MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    P. A. Borodin, “Approximation by simple partial fractions with constraints on the poles. II,” Sb. Math. 207 (3), 331–341 (2016).MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    C. K. Chui, “On approximation in the Bers spaces,” Proc. Am. Math. Soc. 40, 438–442 (1973).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    C. K. Chui and X.–C. Shen, “Order of approximation by electrostatic fields due to electrons,” Constr. Approx. 1 (1), 121–135 (1985).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    V. Yu. Protasov, “Approximation by simple partial fractions and the Hilbert transform,” Izv. Math. 73 (2), 333–349 (2009).MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    V. I. Danchenko, “Convergence of simple partial fractions in L p(ℝ),” Sb. Math. 201 (7), 985–997 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    M. A. Komarov, “On approximation by special differences of simple partial fractions,” Algebra Anal. 30 (4), 47–60 (2018).Google Scholar
  13. 13.
    V. I. Danchenko and E. N. Kondakova, “Chebyshev’s alternance in the approximation of constants by simple partial fractions,” Proc. Steklov Inst. Math. 270, 80–90 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    M. A. Komarov, “Best approximation rate of constants by simple partial fractions and Chebyshev alternance,” Math. Notes 97 (5), 725–737 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    D. Braess, “On the conjecture ofMeinardus on rational approximation of e x, II,” J. Approx. Theory 40, 375–379 (1984).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    L. N. Trefethen, “The asymptotic accuracy of rational best approximations to e z on a disk,” J. Approx. Theory 40, 380–383 (1984).MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    D. J. Newman, “Rational approximation to e x,” J. Approx. Theory 27, 234–235 (1979).MathSciNetCrossRefGoogle Scholar
  18. 18.
    D. J. Newman, “Optimal relative error rational approximations to e x,” J. Approx. Theory 40, 111–114 (1984).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2019

Authors and Affiliations

  1. 1.Department of Functional Analysis and Its ApplicationsVladimir State UniversityVladimirRussia

Personalised recommendations